MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number CT80STPD
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A patient's contact reported an issue with a single titanium ct vtx port w poly cath.The following was reported: "(b)(6) had a smart port inserted in his left chest area on (b)(6), 2023.Port : upn h787ct80stpd0 lot 5743899.The port has not been working since may 2023.The flap at that time was not working correctly.This was still occuring in june 2023.The port after then was not working for the nurses to draw blood from this port.(b)(6) has been going through much pain and suffering now due to his veins collapsing.He needs to know what your company can do for him since the reason he got the port was to avoid using his veins for labs every week as he is going through cancer treatments.Now he has to go through another surgery to remove your smart port and insert another port.This of course will now cause him more pain and suffering.Once again he needs to know what can be done for him." additional information obtained: "william was not able to go through another surgery for removal or for a new port yet due to his health issues.His original port is not able to be reused and a new port has to be installed on his right side.These surgeries are very delicate and his veins are so collapsed he is not able to go through any surgeries.".
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation as it remains implanted in the patient.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of port aspiration difficulty (could not perform blood draw) cannot be confirmed since no port/catheter complaint sample was returned for evaluation; device is still in situ.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for this type of catheter occlusion failure mode is fibrin sheath formation (around distal catheter tip).A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, (16608102-01) which is supplied to the user with this port device, contains the following statements: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Potential complications: catheter fragmentation catheter pinch-off drug extravasation (leakage) fibrin sheath occlusion vessel trauma catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.The following statements reference making the catheter connection to the port housing: - insert catheter into sheath.Position the distal end of the catheter at the desired location.Peel away sheath while withdrawing it from vessel.Care should be taken not to withdraw catheter as sheath is removed.Catheter position should be confirmed radiographically.Secure catheter in place.- trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.- slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19918995
Report Number1317056-2024-00120
Device Sequence Number8104131
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberCT80STPD
Device Lot Number5743899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale